New York, 2013

Flash Flood and Damaging Wind in New York, June 25, 2013

June 25, 2013 · NWS BTV · 2 events in 2 counties and zones

A warm moist atmosphere provided the ingredients for severe storms with heavy rainfall on June 25 2013.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$260,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A warm moist atmosphere provided the ingredients for severe storms with heavy rainfall on June 25 2013.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 25, 12:45 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 25, 12:45 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
145 PM EDT TUE JUN 25 2013

.SYNOPSIS...
THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH
COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EVERYDAY THROUGH THIS WEEKEND. SOME SHOWERS AND
THUNDERSTORMS TODAY WILL PRODUCE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. MORE HEAVY RAINFALL IS POSSIBLE THURSDAY
AFTERNOON AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 111 PM EDT TUESDAY...ADJUSTED HOURLY PARAMETERS SUCH AS
TEMPS/POPS WITH LATEST UPDATE. BASED ON INCREASED COVERAGE OF
SHOWERS AND STORMS OVER NORTHERN NEW YORK...RAISED POPS A BIT IN
SOME AREAS. ATMOSPHERE CONTINUES TO DESTABILIZE AS TEMPS WARM
INTO THE MID AND PERHAPS UPPER 80S THIS AFTERNOON. THREAT OF
STRONGER STORMS WILL INCREASE AS THEY ENTER A MORE FAVORABLE
ENVIRONMENT. GOING FORECAST HAS THIS COVERED WITH ENHANCED
WORDING. EXPECT COVERAGE OF STORMS TO CONTINUE TO INCREASE AND
THEN MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS PM/EVENING.
MAIN THREATS WILL BE STRONG WINDS AND HEAVY RAINFALL...WITH SOME
HAIL ALSO POSSIBLE.

EARLIER DISCUSSION FROM 435 AM EDT TUESDAY...RATHER QUIET WEATHER
ACROSS THE REGION EARLY THIS MORNING WITH SOME PATCHY DENSE
VALLEY FOG ACROSS EASTERN AND NORTHEAST VERMONT. TODAY WILL BE
ANOTHER DAY SIMILAR TO THE LAST 2 DAYS WITH MORE SHOWERS AND
THUNDERSTORMS LIKELY DEVELOPING...MAINLY FROM MIDDAY THROUGH THIS
AFTERNOON. HAVE GONE WITH LIKELY POPS FOR TODAY. COMPOSITE RADAR
LOOP ALREADY SHOWING SOME THUNDERSTORMS ACROSS SOUTHEAST ONTARIO
AT THIS TIME MOVING NORTHEAST. AGAIN...EXPECTING HIGHS IN THE 80S
TODAY. CONDITIONS AGAIN DESTABILIZE ACROSS THE REGION TODAY
DURING DAYLIGHT SURFACE HEATING...AND THUS ANOTHER ROUND FOR SOME
SHOWERS AND THUNDERSTORMS. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER
1.5 INCHES BY THIS AFTERNOON...SO SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 435 AM EDT TUESDAY...SHOWERS AND THUNDERSTORMS SHOULD
DIMINISH BY MIDNIGHT TONIGHT DUE TO THE LOSS OF DAYTIME SURFACE
HEATING. ALSO...EXPECTING PATCHY FOG TO DEVELOP LATE
TONIGHT...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL TODAY.
MORE SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ON
WEDNESDAY...BUT DO NOT LOOK AT THIS TIME TO APPROACH SEVERE
LIMITS. EXPECTING ANY THUNDERSTORM ACTIVITY ON WEDNESDAY WILL
DIMINISH WITH THE LOSS OF DAYTIME SURFACE HEATING WEDNESDAY
NIGHT. ALSO...MODEL SHOWING A MID LEVEL DRY SLOT TO MOVE INTO THE
REGION LATE WEDNESDAY AFTERNOON. ON THURSDAY...MODEL SHOW A
DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL
HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION FROM
THURSDAY AND BEYOND...ESPECIALLY FROM THE SOUTHEASTERN U.S.
BUFKIT FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES TO CLIMB
TO JUST OVER 2 INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT
THURSDAY AFTERNOON AND BEYOND WILL BE HEAVY RAINFALL. IF LATER
MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A FLASH FLOOD WATCH
MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR THURSDAY AFTERNOON FOR HEAVY RAINFALL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS
WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND
HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG
SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A
CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE
ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF
THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE
ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING
IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH
BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE
PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2
INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY.
12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A
DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL
TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA
WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND
00Z ECMWF GUIDANCE.

THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING
WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE
WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE
MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF
RAINFALL.

MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM
M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE
EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE
MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS
AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION
CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF
SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW
ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING
TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN
POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF
IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR
WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY
TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE
OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN
AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED
IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW
LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN
BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE
MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY
AFTERNOON.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES
AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL
PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH
AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN
THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR
WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS
THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST
WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY
AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE
POSSIBLE.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE
LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLASH
FLOODING. IN ADDITION...SOME MINOR URBAN POOR DRAINAGE FLOODING
WILL BE POSSIBLE...ALONG WITH PONDING OF WATER IN LOW LYING AREAS
AND SHARP RISES ON SMALLER STREAMS AND RIVERS.

ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE
WEEKEND...WITH THE INCREASED THREAT FOR FLOODING . STILL SOME
UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF
RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3
INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY.
THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME
FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND
FORECASTS ON THIS DEVELOPING WEATHER SITUATION.

&&

.EQUIPMENT...
AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM
(AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT)
HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC
WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP
A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING
ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS
PROBLEM WILL BE FIXED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH/RJS
SHORT TERM...WGH
LONG TERM...KGM/TABER
AVIATION...KGM/TABER
HYDROLOGY...
EQUIPMENT...KGM
Hazardous weather outlook, Jun 25, 2:37 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
337 AM EDT TUE JUN 25 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-260745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
337 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE
AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME
STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH
SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND
DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED
WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY
RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND
MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS
SHOULD WEAKEN BY SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE
RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH
FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP
RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL
FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE
NEEDED FOR LATER THIS WEEK.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 12:56 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT TUE JUN 25 2013

NYZ028-031-VTZ001>003-005-006-016-017-251900-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN FRANKLIN VT-
156 PM EDT TUE JUN 25 2013

...AN AREA OF STRONG THUNDERSTORMS WILL MOVE THROUGH CENTRAL GRAND
ISLE...EAST CENTRAL CLINTON...FRANKLIN...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN LAMOILLE AND WEST CENTRAL ORLEANS COUNTIES...

AT 150 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEEKMANTOWN TO ST. ALBANS BAY STATE PARK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BIXBY ISLAND...NICHOLS POINT...SAVAGE ISLAND...GRAND ISLE STATE
PARK...WEST MILTON...EXIT 19 I89...GEORGIA CENTER...GEORGIA PLAINS...
EAST GEORGIA...FAIRFAX...EAST FAIRFIELD...BAKERSFIELD...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

LAT...LON 4472 7368 4493 7314 4495 7239 4454 7294
Special weather statement, Jun 25, 1:02 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
202 PM EDT TUE JUN 25 2013

VTZ003-004-006>008-010-012-252100-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...
SPRINGFIELD...WHITE RIVER JUNCTION
202 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS ACROSS EASTERN VERMONT THIS AFTERNOON...

SCATTERED STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS
EASTERN VERMONT THROUGH 500 PM. THESE STORMS WILL MOVE EAST NORTHEAST
AT 15 TO 20 MPH DURING THIS TIME. YOU CAN EXPECT LOCALLY HEAVY
DOWNPOURS THAT MAY BRING A QUICK INCH OF RAIN IN A SHORT TIME.
THIS MAY CAUSE PONDING ON ROADWAYS...AND TRAVELERS SHOULD USE
CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE ALSO
POSSIBLE.
Special weather statement, Jun 25, 1:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
208 PM EDT TUE JUN 25 2013

NYZ026-027-029>031-034-087-252100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
208 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS TO CONTINUE OVER NORTHERN NEW YORK THIS AFTERNOON...

SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE SAINT LAWRENCE
VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK THROUGH 500 PM. THESE
STORMS WILL MOVE EAST NORTHEAST AT 15 TO 20 MPH DURING THIS TIME.
YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING A QUICK INCH
OF RAIN IN A SHORT TIME. THIS MAY CAUSE PONDING ON ROADWAYS...AND
TRAVELERS SHOULD USE CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH
AND SMALL HAIL ARE ALSO POSSIBLE.
Special weather statement, Jun 25, 2:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
305 PM EDT TUE JUN 25 2013

VTZ004-007-251930-
CALEDONIA VT-ESSEX VT-
305 PM EDT TUE JUN 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ESSEX AND
NORTHEASTERN CALEDONIA COUNTIES...

AT 300 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
EAST BRIGHTON TO GRANBY TO 3 MILES NORTHWEST OF LUNENBURG...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LEWIS...SOUTH LUNENBURG...MAIDSTONE...BRUNSWICK SPRINGS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4486 7155 4479 7156 4475 7162 4459 7153
      4456 7159 4454 7157 4450 7157 4441 7169
      4439 7179 4436 7181 4436 7192 4454 7183
      4478 7188 4489 7187 4490 7151

LOCONTO
Special weather statement, Jun 25, 2:09 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT TUE JUN 25 2013

NYZ028-035-VTZ001-002-005-009-011-017-018-252045-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...UNDERHILL...BRISTOL...RIPTON
309 PM EDT TUE JUN 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE CHAMPLAIN VALLEY...

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE CHAMPLAIN
VALLEY AS WELL AS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS
AFTERNOON. THESE STORMS WILL MOVE EASTWARD THROUGH THE AREA
THROUGH 430 PM. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY
BRING UP AN INCH OF RAIN...SMALL HAIL AND WIND GUSTS IN EXCESS OF
40 MPH. THIS WILL CAUSE ROUGH CONDITIONS ON LAKE CHAMPLAIN. SOME
THUNDERSTORMS MAY BE SEVERE.
Local storm report, Jun 25, 2:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
310 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 NNE UNDERHILL         44.59N  72.92W
06/25/2013  E0.25 INCH       CHITTENDEN         VT   NWS EMPLOYEE

            PEA SIZE HAIL

&&

EVENT NUMBER BTV1300162

LOCONTO

The radar

The Burlington radar (KCXX), 43 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Essex

When
June 25, 2:10 PM EST
Where
Essex County, 0.5 mi W of Westport
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
44.180, -73.440

Power lines and trees down along Route 22.

Flash Flood, Clinton

When
June 25, 3:33 PM EST to 10:00 PM EST
Where
Clinton County, 1.62 mi NNW of Ledger Corners to 2.61 mi SSE of Jericho
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
44.773, -73.779

Flash flooding washed out portions of Hugh Herron and Nashville Roads, and Route 374 was closed by high water between Plank Road and Hugh Herron Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455055, 453011.